Hail, Florence
- When
- March 6, 1:00 AM EST
- Where
- Florence County, Florence
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.200, -79.767
Television station reported dime size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 5, 9:20 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 920 PM EST WED MAR 5 2003 THUNDERSTORMS HAVE BOWED OUT ACROSS N GA THIS EVENING WHERE A NEW SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED. THIS ACTIVITY MOVING TO THE EAST AT ABOUT 50 KT. EXPECT SHOWERS AND THUNDERSTORMS TO MOVE INTO THE AREA AFTER 06Z. WIND PROFILES INDICATING EXCELLENT VEERING WITH HEIGHT THROUGH ABOUT 06Z AND THEN PROFILES EXPECTED TO BECOME MORE UNIDIRECTIONAL. MID LEVEL WINDS OF 80+ KT. INSTABILITY IS ALMOST NON-EXISTENT THIS EVENING...BUT IT IS EXPECTED TO INCREASE 06Z-12Z TIME FRAME. MUCH OF THIS INSTABILITY APPEARS TO BE ELEVATED...BUT TOWARD MORNING...MODELS INDICATING INSTABILITY BECOMING MORE SURFACE BASED. ALSO...DEPTH OF MOISTURE INCREASING WITH TIME. I AM GOING TO GO FOR CATEGORICAL SHOWERS AND THUNDERSTORMS. SOME STORMS MAY CONTAIN GUSTY WINDS TO PERHAPS 30-35 KT BUT NOT EXPECTING ANY WIDESPREAD SEVERE WEATHER OVERNIGHT. STORMS MOVING QUICKLY AND NO TRAINING OF ACTIVITY AND SO RAINFALL AMOUNTS SHOULD BE GENERALLY HELD TO 1/2 INCH OR LESS. MARINE: WILL HOIST SMALL CRAFT ADVISORY WITH THIS PACKAGE AS MARGINAL SCA CONDITIONS ARE EXPECTED WITHIN 12 HRS. CURRENTLY S WIND 10 TO 15 KT AND SEAS OF 4 FT. GRADIENT WILL TIGHTEN OVERNIGHT IN ADVANCE OF COLD FRONT AND WITH STRONG WINDS DEVELOPING IN MID LEVELS OVERNIGHT...CONVECTION MAY BRING DOWN SOME GOOD WIND GUSTS TOWARD MORNING. WILL MAINTAIN MENTION OF FOG WITH DEWPOINTS IN THE LOWER 60S AND WATER TEMPS IN THE LOWER 50S. .ILM... NC...SCA AMZ250-252. SC...SCA AMZ254-256. DIGIORGI
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-060300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 630 PM EST WED MAR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA NEAR SUNRISE. THESE THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HAIL. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. IN ADDITION...HEAVY RAIN MAY DEVELOP WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING. THE FRONT WILL PUSH SOUTH OF THE AREA BY THURSDAY EVENING AND THE CHANCE FOR THUNDERSTORMS WILL DIMINISH DURING THE DAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THURSDAY NIGHT THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF THE SKYWARN SPOTTER NETWORK IS NOT EXPECTED TONIGHT. DIGIORGI
The Wilmington radar (KLTX), 125 km away, was scanning. The volume nearest the first event began at 05:59 UTC.
1 hail. Local standard time, as filed.
Television station reported dime size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2003Every state in 2003This day in weather historyWarnings in South Carolina, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5349335.